MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5 MM 1/3 TUBULAR PL 7H 82MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5 MM 1/3 TUBULAR PL 7H 82MM; PLATE, FIXATION, BONE
Model Number 72440807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a 3 month follow up after an internal fixation surgery had been performed, the patient was experimenting some pain.The patient was added to the waiting list for revision surgery to address this adverse event.Primary fracture fixation surgery was performed due to a fibula fracture and the union/correction process was achieved in 3 months.This information was collected from a post-market data collection activity.The data is anonymized; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data presented was from a post-market data collection activity.It was reported that, after a 3 month follow up after an internal fixation surgery had been performed, the patient was experimenting some pain.The patient was added to the waiting list for revision surgery to address this adverse event.However, the information provided does not provide insight or relevance to current clinical outcomes for the product/device.Per subsequent e-mail, further information is not available.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.In addition, the physician referenced in the abstract provided an analysis of all the attached images.Therefore, no further interpretation of the attached images is required.No further medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5 MM 1/3 TUBULAR PL 7H 82MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12329288
Report Number1020279-2021-06397
Device Sequence Number2733374
Product Code HRS
UDI-Device Identifier00885556646960
UDI-Public00885556646960
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72440807
Device Catalogue Number72440807
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;